[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.204.108.121. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1980

Lindane Toxicity

Author Affiliations

Ann Arbor, Mich

Arch Dermatol. 1980;116(11):1226. doi:10.1001/archderm.1980.01640350016002
Abstract

To the Editor.—  Pramanik and Hansen1 have presented an unusual case of an ill infant (who was premature, had a ventriculoseptal defect, pneumonia, congestive heart failure, and marasmus) with scabies. After treatment with crotamiton failed, the patient was treated liberally with lindane, followed by "increased muscle tone, poor orientation to a visual animate stimulus, and frequent side-to-side head movements." Forty-six hours after lindane treatment, the level of lindane was 0.10 μg/mL, 17 times the mean 48-hour posttherapy results reported by Ginsburg et al.2 Pramanik and Hansen stress that rats on proteindeficient diets are also more sensitive to lindane. Decreased fat depots were no longer available to store the percutaneously absorbed lindane, which therefore exposed the CNS to toxic levels.They condluded that "case 1 raises the question of whether 1% gamma benzene hexachloride can be safely applied topically even once to small infants" and suggest sulfur, crotami

First Page Preview View Large
First page PDF preview
First page PDF preview
×